rhabdomyolysis

Levofloxacin Side Effects Can Harm Patients

by Staff Blogger | February 10th, 2015

Antibiotics are often an essential part of treating the illnesses and infections, but it’s important to remember these drugs can cause some people serious harm. In fact, a recent report cited a number of individuals who suffered negative antibiotic side effects after taking a drug called levofloxacin.

WSB-TV 2 News reported a man died after taking only two doses of the drug. He reportedly suffered pain and high fever shortly after taking the first dose and was admitted to the hospital shortly before expiring. An autopsy found he died as a result of rhabdomyolysis, a disease that destroys muscle tissue.

Rhabdomyolysis has been linked to taking levofloxacin, yet safety warnings were not added to the drug packaging until after it was released to the public. Since then, patients have come forward saying they  have experienced this side effect as a result of taking levofloxacin.

The U.S. Food and Drug Administration (FDA) is now conducting more research to determine if more stringent warnings are needed for the product.

At Ferrer, Poirot & Wansbrough, we’ve seen the serious harm antibiotic side effects can have on patients. That’s why our drug injury lawyers are hopeful action is taken to prevent any other patients from harm.